Alert archive / Massachusetts / Coastal Flood Statements in 2023
Coastal Flood Statement 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Aug 2, 2023, 3:14 AM EDT for 7 counties in Massachusetts. It took effect at Aug 2, 2023, 11:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2023, 3:14 AM EDT (07:14 UTC)
- In effect from
- Aug 2, 2023, 11:00 PM EDT
- Expired
- Aug 3, 2023, 2:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657
WHUS41 KBOX 020714
CFWBOX
Coastal Hazard Message
National Weather Service Boston/Norton MA
314 AM EDT Wed Aug 2 2023
MAZ007-015-016-019-022>024-022015-
/O.NEW.KBOX.CF.S.0009.230803T0300Z-230803T0600Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Eastern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
314 AM EDT Wed Aug 2 2023
...COASTAL FLOOD STATEMENT IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways (2.7 to 13.0 feet Mean Lower Low Water).
* WHERE...Along the eastern Massachusetts coastline including
Nantucket and Marthas Vineyard during the overnight high tide
cycle just after midnight.
* WHEN...From 11 pm this evening through 2 am Thursday morning.
* IMPACTS...Pockets of splashover and very minor coastal flooding
within an hour or so of high tide. Any impacts will be very minor
and not have much of an impact.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
&&
Time of high total tides are approximate to the nearest hour.
Gloucester Harbor
MLLW Categories - Minor 11.5 ft, Moderate 13.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.0 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 10.0/10.5 0.5/ 1.0 0.4/ 0.9 2 None
03/01 AM 11.6/12.1 2.1/ 2.6 0.2/ 0.8 2 Minor
03/01 PM 10.5/11.0 1.0/ 1.5 0.5/ 1.0 2 None
04/02 AM 11.5/12.0 2.0/ 2.5 0.2/ 0.8 3 Minor
04/02 PM 10.7/11.2 1.2/ 1.7 0.5/ 1.0 3-4 None
Merrimack River near Newburyport MA
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.5 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 4.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/01 PM 8.8/ 9.3 -0.8/-0.2 0.4/ 0.9 1 None
03/01 AM 10.3/10.8 0.8/ 1.3 0.2/ 0.8 1 None
03/01 PM 9.3/ 9.8 -0.2/ 0.2 0.5/ 1.0 1-2 None
04/02 AM 10.3/10.8 0.8/ 1.3 0.2/ 0.8 3 None
04/02 PM 9.5/10.0 0.0/ 0.5 0.5/ 1.0 3 None
Boston Harbor
MLLW Categories - Minor 12.5 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.4 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 10.6/11.1 0.5/ 1.0 0.6/ 1.1 1 None
03/01 AM 12.2/12.7 2.1/ 2.6 0.4/ 0.9 1 Minor
03/01 PM 10.9/11.4 0.8/ 1.3 0.5/ 1.0 1-2 None
04/02 AM 12.0/12.5 1.9/ 2.3 0.2/ 0.8 2 None
04/02 PM 11.1/11.6 1.0/ 1.5 0.4/ 0.9 2 None
Revere
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.6 ft, Moderate 4.6 ft, Major 6.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 10.5/11.0 0.6/ 1.1 0.5/ 1.0 1 None
03/01 AM 12.0/12.5 2.1/ 2.6 0.2/ 0.8 1 None
03/01 PM 10.7/11.2 0.8/ 1.3 0.4/ 0.9 1-2 None
04/01 AM 11.9/12.4 2.0/ 2.5 0.4/ 0.9 2 None
04/02 PM 10.9/11.4 1.0/ 1.5 0.4/ 0.9 2 None
Scituate MA
MLLW Categories - Minor 11.5 ft, Moderate 13.5 ft, Major 15.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 3.8 ft, Major 5.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 10.0/10.5 0.2/ 0.8 0.6/ 1.1 2 None
03/01 AM 11.6/12.1 1.9/ 2.3 0.4/ 0.9 2 Minor
03/01 PM 10.3/10.8 0.6/ 1.1 0.5/ 1.0 2 None
04/02 AM 11.6/12.1 1.9/ 2.3 0.4/ 0.9 2 Minor
04/02 PM 10.7/11.2 1.0/ 1.5 0.5/ 1.0 2-3 None
Buzzards Bay at Woods Hole
MLLW Categories - Minor 5.5 ft, Moderate 7.0 ft, Major 8.5 ft
MHHW Categories - Minor 3.5 ft, Moderate 5.0 ft, Major 6.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/09 AM 2.8/ 3.4 0.9/ 1.4 0.2/ 0.7 1 None
02/09 PM 3.4/ 3.9 1.4/ 1.9 0.2/ 0.8 1-2 None
03/10 AM 3.1/ 3.6 1.1/ 1.6 0.2/ 0.7 1 None
03/10 PM 3.2/ 3.7 1.2/ 1.7 0.2/ 0.7 1-2 None
04/11 AM 3.1/ 3.6 1.1/ 1.6 0.2/ 0.7 2 None
04/11 PM 3.6/ 4.1 1.6/ 2.0 0.7/ 1.1 3 None
Chatham MA - East Coast
MLLW Categories - Minor 9.0 ft, Moderate 11.5 ft, Major 13.0 ft
MHHW Categories - Minor 1.3 ft, Moderate 3.8 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/01 PM 5.0/ 5.5 -2.7/-2.2 0.4/ 0.9 1-2 None
03/02 AM 6.2/ 6.8 -1.5/-1.0 0.4/ 0.9 1 None
03/02 PM 5.2/ 5.7 -2.6/-2.1 0.4/ 0.9 1-3 None
04/02 AM 6.1/ 6.6 -1.7/-1.2 0.2/ 0.8 2-3 None
04/03 PM 5.5/ 6.0 -2.2/-1.8 0.4/ 0.9 3 None
Chatham - South side
MLLW Categories - Minor 9.0 ft, Moderate 10.5 ft, Major 11.5 ft
MHHW Categories - Minor 4.5 ft, Moderate 6.0 ft, Major 7.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/01 PM 4.0/ 4.5 -0.5/ 0.0 0.2/ 0.8 1 None
03/02 AM 5.5/ 6.0 1.0/ 1.5 0.5/ 1.0 1 None
03/02 PM 4.2/ 4.7 -0.2/ 0.2 0.2/ 0.8 1-2 None
04/02 AM 5.4/ 5.9 0.9/ 1.4 0.5/ 1.0 2 None
04/03 PM 4.7/ 5.2 0.2/ 0.8 0.5/ 1.0 2-3 None
Provincetown Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.9 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 10.6/11.1 0.5/ 1.0 0.6/ 1.1 1 None
03/01 AM 12.3/12.8 2.2/ 2.7 0.5/ 1.0 1-2 None
03/01 PM 11.0/11.5 0.9/ 1.4 0.6/ 1.1 1 None
04/02 AM 12.1/12.6 2.0/ 2.5 0.4/ 0.9 2 None
04/02 PM 11.2/11.7 1.1/ 1.6 0.5/ 1.0 2 None
Dennis - Sesuit Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.5 ft, Moderate 4.0 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 11.2/11.7 0.7/ 1.1 0.8/ 1.3 1 None
03/01 AM 12.8/13.3 2.2/ 2.7 0.6/ 1.1 1 Minor
03/01 PM 11.5/12.0 1.0/ 1.5 0.6/ 1.1 1 None
04/02 AM 12.6/13.1 2.1/ 2.6 0.4/ 0.9 1 Minor
04/02 PM 11.6/12.1 1.1/ 1.6 0.4/ 0.9 2 None
Sandwich Harbor
MLLW Categories - Minor 12.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 1.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 9.6/10.1 -0.8/-0.2 0.7/ 1.1 1-2 None
03/01 AM 10.9/11.4 0.6/ 1.1 0.4/ 0.9 1 None
03/01 PM 9.9/10.4 -0.5/ 0.0 0.6/ 1.1 1-2 None
04/01 AM 10.8/11.3 0.5/ 1.0 0.5/ 1.0 2 None
04/02 PM 10.0/10.5 -0.3/ 0.2 0.4/ 0.9 2-3 None
Wings Neck
MLLW Categories - Minor 6.5 ft, Moderate 9.0 ft, Major 11.5 ft
MHHW Categories - Minor 2.1 ft, Moderate 4.6 ft, Major 7.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/09 AM 4.7/ 5.2 0.2/ 0.8 0.0/ 0.5 1 None
02/09 PM 5.4/ 5.9 1.0/ 1.5 0.2/ 0.7 1 None
03/10 AM 4.9/ 5.4 0.5/ 1.0 0.0/ 0.5 1 None
03/10 PM 5.4/ 5.9 1.0/ 1.5 0.2/ 0.7 1-2 None
04/10 AM 5.2/ 5.7 0.8/ 1.3 0.4/ 0.9 2 None
04/11 PM 5.9/ 6.4 1.5/ 2.0 1.0/ 1.5 2-3 None
Vineyard Haven
MLLW Categories - Minor 5.0 ft, Moderate 6.5 ft, Major 8.5 ft
MHHW Categories - Minor 3.0 ft, Moderate 4.5 ft, Major 6.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 2.2/ 2.7 0.2/ 0.8 0.5/ 1.0 1-2 None
03/01 AM 2.5/ 3.0 0.5/ 1.0 0.4/ 0.9 1-2 None
03/01 PM 2.3/ 2.8 0.4/ 0.9 0.5/ 1.0 1 None
04/02 AM 2.5/ 3.0 0.5/ 1.0 0.4/ 0.9 2 None
04/02 PM 2.2/ 2.7 0.2/ 0.8 0.4/ 0.9 2-3 None
Nantucket Harbor
MLLW Categories - Minor 5.0 ft, Moderate 6.5 ft, Major 8.0 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.4 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/01 PM 3.5/ 4.0 -0.2/ 0.3 0.5/ 1.0 2 None
03/02 AM 4.5/ 5.0 0.9/ 1.4 0.5/ 1.0 2 None
03/02 PM 3.6/ 4.1 0.0/ 0.5 0.4/ 0.9 2 None
04/02 AM 4.4/ 4.9 0.8/ 1.3 0.5/ 1.0 2 None
04/03 PM 3.7/ 4.2 0.2/ 0.7 0.4/ 0.9 2-3 None
&&
$$
Frank1 follow-up statement
642
WHUS41 KBOX 021938
CFWBOX
Coastal Hazard Message
National Weather Service Boston/Norton MA
338 PM EDT Wed Aug 2 2023
MAZ007-015-016-019-022>024-030600-
/O.CON.KBOX.CF.S.0009.230803T0300Z-230803T0600Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Eastern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
338 PM EDT Wed Aug 2 2023
...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 2 AM EDT THURSDAY...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways (2.7 to 13.0 feet Mean Lower Low Water).
* WHERE...Along the eastern Massachusetts coastline including
Nantucket and Marthas Vineyard during the overnight high tide
cycle just after midnight.
* WHEN...From 11 PM this evening to 2 AM EDT Thursday.
* IMPACTS...Pockets of splashover and very minor coastal flooding
within an hour or so of high tide. Any impacts will be very minor
and not have much of an impact.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
&&
Time of high total tides are approximate to the nearest hour.
Gloucester Harbor
MLLW Categories - Minor 11.5 ft, Moderate 13.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.0 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 10.0/10.5 0.5/ 1.0 0.4/ 0.9 2 None
03/01 AM 11.6/12.1 2.1/ 2.6 0.2/ 0.8 2 Minor
03/01 PM 10.5/11.0 1.0/ 1.5 0.5/ 1.0 2 None
04/02 AM 11.5/12.0 2.0/ 2.5 0.2/ 0.8 3 Minor
04/02 PM 10.7/11.2 1.2/ 1.7 0.5/ 1.0 3-4 None
05/02 AM 11.5/12.0 2.0/ 2.5 0.6/ 1.1 3-4 Minor
Merrimack River near Newburyport MA
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.5 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 4.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/01 PM 8.8/ 9.3 -0.8/-0.2 0.4/ 0.9 1 None
03/01 AM 10.3/10.8 0.8/ 1.3 0.2/ 0.8 1 None
03/01 PM 9.3/ 9.8 -0.2/ 0.2 0.5/ 1.0 1-2 None
04/02 AM 10.3/10.8 0.8/ 1.3 0.2/ 0.8 3 None
04/02 PM 9.5/10.0 0.0/ 0.5 0.5/ 1.0 3 None
Boston Harbor
MLLW Categories - Minor 12.5 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.4 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 10.6/11.1 0.5/ 1.0 0.6/ 1.1 1 None
03/01 AM 12.2/12.7 2.1/ 2.6 0.4/ 0.9 1 Minor
03/01 PM 10.9/11.4 0.8/ 1.3 0.5/ 1.0 1-2 None
04/02 AM 12.0/12.5 1.9/ 2.3 0.2/ 0.8 2 None
04/02 PM 11.1/11.6 1.0/ 1.5 0.4/ 0.9 2 None
05/02 AM 12.1/12.6 2.0/ 2.5 0.7/ 1.1 2 Minor
Revere
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.6 ft, Moderate 4.6 ft, Major 6.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 10.5/11.0 0.6/ 1.1 0.5/ 1.0 1 None
03/01 AM 12.0/12.5 2.1/ 2.6 0.2/ 0.8 1 None
03/01 PM 10.7/11.2 0.8/ 1.3 0.4/ 0.9 1-2 None
04/01 AM 11.9/12.4 2.0/ 2.5 0.4/ 0.9 2 None
04/02 PM 10.9/11.4 1.0/ 1.5 0.4/ 0.9 2 None
05/02 AM 11.9/12.4 2.0/ 2.5 0.6/ 1.1 2 None
Scituate MA
MLLW Categories - Minor 11.5 ft, Moderate 13.5 ft, Major 15.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 3.8 ft, Major 5.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 10.0/10.5 0.2/ 0.8 0.6/ 1.1 2 None
03/01 AM 11.6/12.1 1.9/ 2.3 0.4/ 0.9 2 Minor
03/01 PM 10.3/10.8 0.6/ 1.1 0.5/ 1.0 2 None
04/02 AM 11.6/12.1 1.9/ 2.3 0.4/ 0.9 2 Minor
04/02 PM 10.7/11.2 1.0/ 1.5 0.5/ 1.0 2-3 None
05/02 AM 11.6/12.1 1.9/ 2.3 0.7/ 1.1 2-3 Minor
Buzzards Bay at Woods Hole
MLLW Categories - Minor 5.5 ft, Moderate 7.0 ft, Major 8.5 ft
MHHW Categories - Minor 3.5 ft, Moderate 5.0 ft, Major 6.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/09 AM 2.8/ 3.4 0.9/ 1.4 0.2/ 0.7 1 None
02/09 PM 3.4/ 3.9 1.4/ 1.9 0.2/ 0.8 1-2 None
03/10 AM 3.1/ 3.6 1.1/ 1.6 0.2/ 0.7 1 None
03/10 PM 3.2/ 3.7 1.2/ 1.7 0.2/ 0.7 1-2 None
04/11 AM 3.1/ 3.6 1.1/ 1.6 0.2/ 0.7 2 None
04/11 PM 3.6/ 4.1 1.6/ 2.0 0.7/ 1.1 3 None
Chatham MA - East Coast
MLLW Categories - Minor 9.0 ft, Moderate 11.5 ft, Major 13.0 ft
MHHW Categories - Minor 1.3 ft, Moderate 3.8 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/01 PM 5.0/ 5.5 -2.7/-2.2 0.4/ 0.9 1-2 None
03/02 AM 6.2/ 6.8 -1.5/-1.0 0.4/ 0.9 1 None
03/02 PM 5.2/ 5.7 -2.6/-2.1 0.4/ 0.9 1-3 None
04/02 AM 6.1/ 6.6 -1.7/-1.2 0.2/ 0.8 2-3 None
04/03 PM 5.5/ 6.0 -2.2/-1.8 0.4/ 0.9 3 None
Chatham - South side
MLLW Categories - Minor 9.0 ft, Moderate 10.5 ft, Major 11.5 ft
MHHW Categories - Minor 4.5 ft, Moderate 6.0 ft, Major 7.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/01 PM 4.0/ 4.5 -0.5/ 0.0 0.2/ 0.8 1 None
03/02 AM 5.5/ 6.0 1.0/ 1.5 0.5/ 1.0 1 None
03/02 PM 4.2/ 4.7 -0.2/ 0.2 0.2/ 0.8 1-2 None
04/02 AM 5.4/ 5.9 0.9/ 1.4 0.5/ 1.0 2 None
04/03 PM 4.7/ 5.2 0.2/ 0.8 0.5/ 1.0 2-3 None
Provincetown Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.9 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 10.6/11.1 0.5/ 1.0 0.6/ 1.1 1 None
03/01 AM 12.3/12.8 2.2/ 2.7 0.5/ 1.0 1-2 None
03/01 PM 11.0/11.5 0.9/ 1.4 0.6/ 1.1 1 None
04/02 AM 12.1/12.6 2.0/ 2.5 0.4/ 0.9 2 None
04/02 PM 11.2/11.7 1.1/ 1.6 0.5/ 1.0 2 None
Dennis - Sesuit Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.5 ft, Moderate 4.0 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 11.2/11.7 0.7/ 1.1 0.8/ 1.3 1 None
03/01 AM 12.8/13.3 2.2/ 2.7 0.6/ 1.1 1 Minor
03/01 PM 11.5/12.0 1.0/ 1.5 0.6/ 1.1 1 None
04/02 AM 12.6/13.1 2.1/ 2.6 0.4/ 0.9 1 Minor
04/02 PM 11.6/12.1 1.1/ 1.6 0.4/ 0.9 2 None
05/02 AM 12.8/13.3 2.2/ 2.7 0.9/ 1.4 2 Minor
Sandwich Harbor
MLLW Categories - Minor 12.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 1.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 9.6/10.1 -0.8/-0.2 0.7/ 1.1 1-2 None
03/01 AM 10.9/11.4 0.6/ 1.1 0.4/ 0.9 1 None
03/01 PM 9.9/10.4 -0.5/ 0.0 0.6/ 1.1 1-2 None
04/01 AM 10.8/11.3 0.5/ 1.0 0.5/ 1.0 2 None
04/02 PM 10.0/10.5 -0.3/ 0.2 0.4/ 0.9 2-3 None
05/02 AM 10.8/11.3 0.5/ 1.0 0.7/ 1.1 3 None
Wings Neck
MLLW Categories - Minor 6.5 ft, Moderate 9.0 ft, Major 11.5 ft
MHHW Categories - Minor 2.1 ft, Moderate 4.6 ft, Major 7.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/09 AM 4.7/ 5.2 0.2/ 0.8 0.0/ 0.5 1 None
02/09 PM 5.4/ 5.9 1.0/ 1.5 0.2/ 0.7 1 None
03/10 AM 4.9/ 5.4 0.5/ 1.0 0.0/ 0.5 1 None
03/10 PM 5.4/ 5.9 1.0/ 1.5 0.2/ 0.7 1-2 None
04/10 AM 5.2/ 5.7 0.8/ 1.3 0.4/ 0.9 2 None
04/11 PM 5.9/ 6.4 1.5/ 2.0 1.0/ 1.5 2-3 None
Vineyard Haven
MLLW Categories - Minor 5.0 ft, Moderate 6.5 ft, Major 8.5 ft
MHHW Categories - Minor 3.0 ft, Moderate 4.5 ft, Major 6.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 PM 2.2/ 2.7 0.2/ 0.8 0.5/ 1.0 1-2 None
03/01 AM 2.5/ 3.0 0.5/ 1.0 0.4/ 0.9 1-2 None
03/01 PM 2.3/ 2.8 0.4/ 0.9 0.5/ 1.0 1 None
04/02 AM 2.5/ 3.0 0.5/ 1.0 0.4/ 0.9 2 None
04/02 PM 2.2/ 2.7 0.2/ 0.8 0.4/ 0.9 2-3 None
Nantucket Harbor
MLLW Categories - Minor 5.0 ft, Moderate 6.5 ft, Major 8.0 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.4 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/01 PM 3.5/ 4.0 -0.2/ 0.3 0.5/ 1.0 2 None
03/02 AM 4.5/ 5.0 0.9/ 1.4 0.5/ 1.0 2 None
03/02 PM 3.6/ 4.1 0.0/ 0.5 0.4/ 0.9 2 None
04/02 AM 4.4/ 4.9 0.8/ 1.3 0.5/ 1.0 2 None
04/03 PM 3.7/ 4.2 0.2/ 0.7 0.4/ 0.9 2-3 None
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Aug 2, 1:28 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 2, 1:28 AM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 128 AM EDT Wed Aug 2 2023 .SYNOPSIS... High pressure over the Northeast will provide dry weather with cool nights and mild days into Thursday. A frontal system brings showers and scattered thunderstorms Thursday night, Friday and Fri night. Drying out this weekend, with showers returning possibly by early next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 950 PM Update... * Dry & cool overnight with lows bottoming out mainly in the upper 40s to the middle 50s Previous forecast is on track. A ridge of high pressure building in from the west was resulting in mainly clear skies and light/calm winds this evening. This coupled with a very dry airmass for this time of year will result in a cool night. Low temps should bottom out about 10 degrees below normal for early August standards. Lows should range from the upper 40s in the normally coolest outlying locations...to the lower to middle 50s elsewhere. Even the Urban Heat Island of Boston should bottom out around 60. Localized patchy ground fog is possible late in the typically prone locations but nothing widespread. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... 215 PM Update: High pressure remains in control. Upper flow begins to become more anticyclonic Wed afternoon so we don't see as much in way of diurnal cloudiness tomorrow. Gradient is weaker today with high pressure nearby, so we do think there will be sea breezes along both coasts. Another night of clear skies and light winds means another round of ideal radiational cooling tomorrow night, thus once again leaned toward cooler MOS guidance for lows. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... 215 PM Update: Key Points... * Dry weather with comfortable humidity continues into Thursday * Scattered showers and thunderstorms Thu night/Fri/Fri night along with increasing humidity. Heavy downpours possible too. * Dry & comfortable weather returns this weekend Thursday...dry, pleasant weather should linger thru the daylight hours, as ensembles hold off heights fall until Thursday night. Still comfortable humidity Thu with dew pts in the upper 50s and lower 60s. Morning sunshine may become filtered by mid/high WAA clouds in the afternoon, but nonetheless, a very nice summer day with highs in the upper 70s and lower 80s and again, dew pts in the upper 50s and lower 60s. Height falls and increasing PWATs from approaching northern stream trough will yield increasing shower chances from west to east Thu night across SNE. Not nearly as cool as past night, given WAA and increasing cloud cover. Friday...northern stream s/wv approaches from the NW with good height falls and moisture advection across SNE. This will support scattered showers and thunderstorms, along with increasing humidity as dew pts climb into the 60s. Cloud cover likely limits highs to the 70s Friday, but will feel warmer given the higher humidity. Regarding potential for severe weather, with northern stream trough tracking NW to SE across southern Ontario and Quebec, the true warm sector air appears to be shunted to the west and south of SNE. This shows up on ensemble 850 mb temps remaining at or cooler than normal across SNE, along with probs of CAPEs exceeding 1000 j/kg remaining west and south of New England. In addition, wind fields aloft remain fairly weak, Thus not sufficient to overcome marginal instability. Therefore the combination of marginal shear & CAPE likely limits the severe convective potential. Although, still 3 days away so need to continue monitor later model trends thru the week. Also, CIPS analogs and CSU machine learning probs do offer low probs of severe storms. More reason to follow this closely. Perhaps more of a threat could be heavy rain, as PWATs climb to about 125% of normal as a modest low to mid level jet develops over the Atlantic into SNE Thu night into Fri night. WPC continues to have SNE in a slight risk for excessive rainfall. Something to watch as this event enters the shorter range/hi res model window. Weekend... Ensembles have mean trough axis pushing offshore 12z Sat, followed by height rises and much lower PWATs advecting across the area from west to east. This will support increasing sunshine, lowering humidity and highs in the upper 70s to lower 80s Sat. Shaping up to be a very beautiful day after any early morning clouds/showers over eastern MA. Ensembles continue to advertise ridging and dry/low humidity airmass over SNE Sunday, thus nice weather should linger all weekend! Early next week...turning warmer and more humid Mon/Tue ahead of next approaching northern stream trough. Cyclonic flow and increasing moisture plume will support a risk of showers/ thunderstorms both Mon/Tue. Not expecting a washout both days but too early to pinpoint which day will be the wetter of the two days at this time range. Ensembles indicate a fairly progressive flow, so one of the two days should be dry. && .AVIATION /05Z WEDNESDAY THROUGH SUNDAY/... Forecast Confidence Levels: Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 06z TAF Update... Today...High Confidence. VFR. Light winds with generally a northerly component for most of the day but with afternoon sea breezes along the immediate coast. Tonight...High Confidence. Generally VFR outside localized patchy ground fog that will be possible late in the typically prone locations. Calm/light SSW winds. Thursday...High Confidence. VFR. SW winds increasing to between 8 and 15 knots with a few afternoon gusts on the order of 20 to 25 knots. Generally dry weather expected but a few spot showers possible late across the distant interior. KBOS TAF...High confidence in TAF. A classic ESE sea breeze expected to develop in the 15z to 17z time frame. KBDL TAF...High confidence in TAF. Outlook /Thursday Night through Sunday/... Thursday Night: Mainly VFR, with local MVFR possible. Breezy. Chance SHRA, isolated TSRA. Friday: MVFR/IFR conditions possible. Breezy. SHRA likely, scattered TSRA. Friday Night: Mainly VFR, with local MVFR possible. Breezy. Scattered TSRA, chance SHRA. Saturday: VFR. Slight chance SHRA. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. 215 PM Update: High pressure will remain in control through Wed night as it builds from Great Lakes into the Northeast. Expect sea breezes near both coasts Wed, otherwise light winds and flat seas expected. Outlook /Thursday Night through Sunday/... Thursday: Winds less than 25 kt. Thursday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. Friday: Moderate risk for Small Craft Advisory winds with gusts up to 25 kt. Areas of seas approaching 5 ft. Chance of rain showers, isolated thunderstorms. Friday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Seas up to 5 ft. Chance of rain showers, isolated thunderstorms. Saturday and Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers, isolated thunderstorms. && .TIDES/COASTAL FLOODING... High astro tides with very little surge will allow some spots along E MA coast, including Cape Cod and Islands, to come very close to flood stage during high tide late tonight (around midnight) and again late tomorrow night. Really only expecting some very limited impact for the most vulnerable locations. Even the worst case would only bring these locations right up to flood stage (not above). Planning to continue with a Coastal Flood Statement. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Nocera/JWD NEAR TERM...Frank SHORT TERM...JWD LONG TERM...Nocera AVIATION...Frank/Nocera MARINE...Nocera/JWD TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 1, 4:08 PM EDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 408 PM EDT Tue Aug 1 2023 CTZ002>004-MAZ002>024-026-RIZ001>008-022015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 408 PM EDT Tue Aug 1 2023 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-022015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 408 PM EDT Tue Aug 1 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
Nearby
Coastal Flood Statements in Massachusetts, 2023Every coastal flood statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.